Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 78, NWS Cleveland, OH

December 21, 2018Holmes County, Wayne County, Ohio

NWS Cleveland, OH issued this river flood warning at Dec 21, 2018, 7:49 AM EST for Holmes County, Wayne County, Ohio. It took effect at Dec 21, 2018, 5:00 PM EST. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Dec 21, 2018, 7:49 AM EST (12:49 UTC)
In effect from
Dec 21, 2018, 5:00 PM EST
Expired
Dec 22, 2018, 8:07 PM EST
In force
27 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

Counties Holmes County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Killbuck Creek at Killbuck (KILO1). The gauge peaked at 15.26 ft at Dec 22, 2018, 4:00 AM EST.

actionminormoderate1214161812/2112/2212/2312/24
Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
18.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03139000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

219 
WGUS41 KCLE 211249
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
749 AM EST Fri Dec 21 2018

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-212048-
/O.NEW.KCLE.FL.W.0078.181221T2200Z-181223T0600Z/
/KILO1.1.ER.181221T2200Z.181222T0600Z.181223T0000Z.NO/
749 AM EST Fri Dec 21 2018

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Killbuck Creek Near Killbuck
* from this afternoon to late Saturday night.
* At 7 AM the stage was 14.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and rise 
  to near 15.2 feet by late tonight. The river will fall below flood 
  stage by Saturday evening.
* At 15.0 feet...Several low lying roads in Holmes County including 
  Township Roads 91 and 92, and County Roads 621 and 622 are flooded.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
6 follow-up statements
076 
WGUS81 KCLE 211627
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1127 AM EST Fri Dec 21 2018

...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-220027-
/O.EXT.KCLE.FL.W.0078.181221T2200Z-181223T0800Z/
/KILO1.1.ER.181221T2200Z.181222T0600Z.181223T0200Z.NO/
1127 AM EST Fri Dec 21 2018

...Flood warning extended until late Saturday night...The flood 
warning continues for
  The Killbuck Creek Near Killbuck.
* From late this afternoon until late Saturday night.
* At 11:00 AM Friday the stage was...14.6 feet. 
* Minor flooding is forecast. 
* Flood stage is 15.0 feet.
* Forecast to rise abvoe flood stage by late this afternoon and rise 
  to near 15.2 feet by late tonight. The river will fall below flood 
  stage by Saturday night.
* At 16.0 feet...Flooded roads in and near Killbuck include Water 
  Street, County Road 621, State Route 60 south, as well as local low
  lying roads. Holmes county fairgrounds inundated.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
445 
WGUS81 KCLE 220015
FLSCLE
Flood Statement
National Weather Service Cleveland OH
715 PM EST Fri Dec 21 2018

...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-220815-
/O.CON.KCLE.FL.W.0078.000000T0000Z-181223T0800Z/
/KILO1.1.ER.181221T2236Z.181222T0600Z.181223T0200Z.NO/
715 PM EST Fri Dec 21 2018

The flood warning continues for
  The Killbuck Creek Near Killbuck.
* Until late Saturday night. 
* At 7:00 PM Friday the stage was...15.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 15.0 feet.
* The river will rise to near 15.2 feet by late tonight. The river 
  will fall below flood stage Saturday night.
* At 15.0 feet...Several low lying roads in Holmes County including
  Township Roads 91 and 92, and County Roads 621 and 622 are flooded.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
673 
WGUS81 KCLE 220758
FLSCLE
Flood Statement
National Weather Service Cleveland OH
258 AM EST Sat Dec 22 2018

...The flood warning continues for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-221558-
/O.CON.KCLE.FL.W.0078.000000T0000Z-181223T0800Z/
/KILO1.1.ER.181221T2236Z.181222T0700Z.181223T0200Z.NO/
258 AM EST Sat Dec 22 2018

The flood warning continues for
  The Killbuck Creek Near Killbuck.
* Until late tonight. 
* At  2:00 AM Saturday the stage was...15.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 15.0 feet.
* The river will fall to below flood stage by tonight.
* At 16.0 feet...Flooded roads in and near Killbuck include Water 
  Street, County Road 621, State Route 60 south, as well as local low
  lying roads. Holmes county fairgrounds inundated.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

OHC155-221335-
/O.EXT.KCLE.FL.W.0079.000000T0000Z-181222T1335Z/
/PHAO1.1.ER.181222T0437Z.181222T0700Z.181222T0735Z.UU/
258 AM EST Sat Dec 22 2018

...Flood warning extended until this morning...The flood warning 
continues for
  The Eagle Creek At Phalanx Station.
* Until this morning. 
* At  2:00 AM Saturday the stage was...9.6 feet. 
* Minor flooding is occurring and Nonflood flooding is forecast. 
* Flood stage is 9.5 feet.
* The river will fall to below flood stage by early this morning.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
477 
WGUS81 KCLE 221534
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1034 AM EST Sat Dec 22 2018

...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-222333-
/O.EXT.KCLE.FL.W.0078.000000T0000Z-181223T1200Z/
/KILO1.1.ER.181221T2236Z.181222T1000Z.181223T0600Z.NO/
1034 AM EST Sat Dec 22 2018

...Flood warning extended until Sunday morning...The flood warning 
continues for
  The Killbuck Creek Near Killbuck.
* Until Sunday morning. 
* At 10:00 AM Saturday the stage was...15.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 15.0 feet.
* The river will rise to near 15.2 feet by this afternoon. The river 
  will fall below flood stage late tonight.
* At 16.0 feet...Flooded roads in and near Killbuck include Water 
  Street, County Road 621, State Route 60 south, as well as local low
  lying roads. Holmes county fairgrounds inundated.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
718 
WGUS81 KCLE 222317
FLSCLE
Flood Statement
National Weather Service Cleveland OH
617 PM EST Sat Dec 22 2018

...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-230712-
/O.EXT.KCLE.FL.W.0078.000000T0000Z-181223T0712Z/
/KILO1.1.ER.181221T2236Z.181222T1000Z.181223T0112Z.NO/
617 PM EST Sat Dec 22 2018

...Flood warning extended until late tonight...The flood warning 
continues for
  The Killbuck Creek Near Killbuck.
* Until late tonight. 
* At 6:00 PM Saturday the stage was...15.03 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 15.0 feet.
* The river will fall to below flood stage by this evening.
* At 15.0 feet...Several low lying roads in Holmes County including
  Township Roads 91 and 92, and County Roads 621 and 622 are flooded.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
461 
WGUS81 KCLE 230107
FLSCLE
Flood Statement
National Weather Service Cleveland OH
807 PM EST Sat Dec 22 2018

...The flood warning is cancelled for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-230137-
/O.CAN.KCLE.FL.W.0078.000000T0000Z-181223T0712Z/
/KILO1.1.ER.181221T2236Z.181222T1000Z.181223T0050Z.NO/
807 PM EST Sat Dec 22 2018

The flood warning is cancelled for 
  The Killbuck Creek Near Killbuck.
* At  8:00 PM Saturday the stage was...15.0 feet. 
* Flood stage is 15.0 feet.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Dec 21, 6:29 AM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Dec 21, 6:29 AM EST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
629 AM EST Fri Dec 21 2018

.SYNOPSIS...
Low pressure over eastern Ohio early this morning will reach
Quebec by Saturday morning. Another weak low will move across
the central Great Lakes on Sunday. High pressure will ridge into
the area from the south on Monday.

&&

.NEAR TERM /THROUGH SATURDAY/...
Most of the steady rain has ended. However some areas of
drizzle will remain possible ahead of a cold front that will
arrive this afternoon.

Previous Discussion...
Dry slot has pushed in across the eastern half of the area this
morning with only some wrap around showers occurring across the
central and western portions of the County Warning Area(CWA).
These showers will continue to lift northward out of the area
leaving weak lift under an upper level trough. This may allow
for areas of drizzle until a cold front arrives this afternoon.
Definitely should not see a steady rain but the coverage of the
drizzle is uncertain. Colder temperatures will arrive with the
cold front this afternoon with a better surge of cooler air this
evening. May begin to see rain mix with snow from west to east
through the afternoon. Better chances of snow arrive after
sunset. The higher terrain of NE Ohio into NW PA will have the
best chances of seeing light snow accumulations. Highest amounts
will be over NW PA with a couple inches possible through
Saturday afternoon.

Highs today will be cooler but will top out in the lower to mid
40s, warmest across the east. Lows tonight dip to within a
couple degrees of 30. Cooler on Saturday int eh wake of the
front with highs in the lower to mid 30s.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
A few snow flurries may be lingering Saturday evening across the
primary Snowbelt but most areas will be dry and mostly cloudy skies.
Another weak disturbance will move across the region Sunday
afternoon into Sunday night. Models have been consistence on
developing some light snow. The GFS is least excited followed by the
NAM. The EURO is the most excited with light snow potential and QPF.
We will mention a good chance of at least some light snow or snow
showers with the best potential east of I-71 across northeast Ohio
and northwest Pennsylvania. The timing will be late Sunday afternoon
into Sunday evening. Light snow showers will continue around the
primary Snowbelt areas into Christmas Eve morning. Amounts will be
light, a dusting to half an inch. Some locations near the primary
Snowbelt area could see an inch or so. Seasonable cool weather and
most cloudy skies will continue into Christmas Eve for Santa's
arrival.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
Temperatures start to moderate upward by the middle of the week.
Christmas Day doesn't look too bad. We will still see mostly cloudy
skies and highs in the upper 30s. Models show a small potential for
a weak disturbance to bring some scattered light rain or light snow
showers late in the day but it is not likely. The models diverge a
little bit towards the middle and end of next week on the evolution
of how the next storm system will develop and track.  There are some
uncertainties on timing of rain with the next system. At this time,
we will mention temperatures slowly becoming above average with rain
becoming likely by Thursday.

&&

.AVIATION /12Z Friday THROUGH Tuesday/...
Most locations will continue to see IFR or lower conditions
through much of the day. However there are a few locations
ahead of the front that may briefly bounce to MVFR levels.
Think this will be short lived at any location as the cooler
air in the wake of the front brings ceilings right back down.
Visibilities may be restricted to under 3 miles across NE OH
into NW PA and over the Mid Ohio region where some drizzle will
be possible. A reinforcing surge of cold air arrives after dark
with any rain gradually changing over to snow. Accumulations
will be across NE OH into NW PA.

Northerly winds remain around 10 knots until the cold front
passes. As winds shift to the northwest this afternoon into the
evening hours we may see gusts of 25 to 30 knots. Strongest
gusts will be near the lakeshore.

OUTLOOK...Non-VFR likely through Saturday lingering into Sunday
across NE OH/NW PA in snow showers.

&&

.MARINE...
We will let the Small Craft Advisory expire for a little while this
morning as winds are subsiding just a tad with low pressure
moving right over the area this morning. Winds will shift from
northeasterly 15-20 knots to northwesterly 15-20 knots this
morning. As the low moves away from the lake by this afternoon
and a cold front moves through, winds will pick up from the
west-northwest 20 to 25 knots and waves will build again 4 to 8
feet. We will issue another Small Craft Advisory for most of the
near shore waters for late this afternoon through Saturday.
Winds and waves will relax a little bit by Saturday evening as
winds turn more southwesterly 10 to 15 knots. Winds become more
southerly by Sunday 10 to 20 knots followed by westerly winds up
to 20 knots on Monday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 3 PM this afternoon to 9 PM EST
     Saturday for LEZ144>149.

&&

SYNOPSIS...Mullen
NEAR TERM...Mullen
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Mullen
MARINE...Griffin
Hazardous weather outlook, Dec 21, 4:34 AM EST, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
434 AM EST Fri Dec 21 2018

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-220945-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
434 AM EST Fri Dec 21 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 9:52 PM ESTSmall Craft AdvisoryCLE6 hr
Dec 21, 3:48 AM ESTSmall Craft AdvisoryCLE42 hr

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.